Taking Topamax

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Crittlebird
New Member


Date Joined Dec 2007
Total Posts : 1
   Posted 12/6/2007 12:37 PM (GMT -7)   
Hi,
 I had 2 brainstem strokes in June of this year. I am left with terrible migraines every minute of every day. The neurologist put me on topamax. I am now up to 200 mg a day. No relief whatsoever. He has told me to give it up to 3 months before we give up. Along with no relief I can't sleep because of the awful feelings in my arms and legs. It is like restless leg syndrome only in my arms too. My family doctor prescribed Restoril for sleep but it does nothing. Any suggestions? I am seriously ready to lose my mind and don't know how much more I can take!!!!
 
Thanks for listening.
 
Crittlebird

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 12/9/2007 8:48 AM (GMT -7)   
Hi Crittlebird,

Welcome to Healing Well. Sorry to hear that you have been suffering with this. "200mg per day of Topamax should be sufficient to bring the pain down at least a bit for you, but it does not work for everyone. It sounds like the Topamax does not suit you.

I am a little reluctant to suggest anything else because you developed migraine after strokes, and care is needed to find the right medication to give you because of the strokes! Sometimes we have to go back to the Docs time and time again before they will listen. Do you keep a diary of your attacks, if not, it may be helpful to do so to enable you to get your point across! Let me know how you get on?

take care

Ann
Co-Moderator of the Migraine/Headache Forum


sarahswan
Regular Member


Date Joined Dec 2007
Total Posts : 57
   Posted 12/10/2007 8:52 AM (GMT -7)   
Hi Crittlebird-
 
I would have to agree with Ann.  At 200 mg you should be getting some pain relief.  I take topomax as well, and in the beginning the side effects (especially the tingling/numbness in the feet/legs/hands/arms was horrible!) were really bad.  The first neurologist that put me on topomax put me on 100 mg (not at once, but that was the dosage it moved to) and the side effects were so bad I would have to go to bed as soon as I took the pills b/c of the dizziness, nausea, and fatigue.  I took myself back down to 50 mg, which is were topomax seems to work for me. Unfortunately, it doesn't work for everyone. Are you going to a neurologist who specializes in migraines? Often they know of more medications and treatment options for migraines than a regular neurologist does.  Sending healthy thoughts your way!
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 2:41 PM (GMT -7)
There are a total of 2,906,533 posts in 318,967 threads.
View Active Threads


Who's Online
This forum has 158307 registered members. Please welcome our newest member, Minniegirl.
359 Guest(s), 13 Registered Member(s) are currently online.  Details
PeteZa, Oldbuddy, Wilderness, SeanL88, artvark, M1961, AZ Guy, Szabo246, Connor77, beatUC, k07, irish4me, straydog